Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
143 Doctors are Online

Have painful periods, endometriosis, swollen joints. Done with complete blood count. Taking susten. Side effect?

User rating for this question
Very Good
Answered by
Practicing since : 1999
Answered : 2633 Questions
Hi, I was given Susten VT 200 for 14 days which ended on 4th XXXXXXX 8th XXXXXXX I had my periods which were painful to the hilt as I suffer from endometrosis also. Also my knee joints suddenly swelled up with lot of leg pain and feet swelling. The joint pain (lower body) subsided, however, the lower abdomen cramping contiuned with low grade fever and my gynac prescribed me Drotin, Norflox etc, however, when again on 1st july I got my periods the cramping was worse than ever along with fever (day 99.1 and by evening 99.7 or sometimes 100). I went in for TVS on 3rd july and gynac told it might be ovarian abscess though the Ultrasound was all clear and Taxim was prescribed, however, the fever continued. I went in for a complete blood count, liver, thyroid, kidney test rather whole body and only thing out of range was C-Reactive Protein came out high as 6.83.
Thus, I went in for second opinion as my hand palms have also started becoming red, hot, burning and sometimes my face also becomes hot and fever is still there in same pattern and the other gynac said its an infection and no ovarian abscess is there and is all clear. I was prescribed combiflam, doxy ds and metrogyl for 14 days, however, the fever still continues and I am not able to tolerate these medicines any more so have stopped and I am totally confused as I have now landed with sore throat also. This fever is making me go crazy.
Posted Tue, 6 Aug 2013 in Menstruation and Miscarriage
Answered by Dr. Richa Agarwal 23 minutes later

Thanks for writing to us. My comments are as follows:

1. Based on your description, I feel your should be screened for systemic illness apart from pelvic assessment especially when ultrasound scan is clear. Persistent low grade fever, joint pain, sorethroad and high C-reactive protein can have an immunological basis. It would be worthwhile to consult your physician and if needed fix an appointment with immunologist / rheumatologist for further evaluation.

2. Low grade fever with joint swelling/pain with abdominal cramps can also be related to systemic viral infection

A detailed systemic examination can provide more clues to isolate the problem. Therefore I think it would be right to head towards your physician's office rather than gynecologist and plan further evaluation. An immunology consult can be ordered if needed.

Hope I have answered your query If you have further questions I will be happy to help you.

Dr. Richa
Above answer was peer-reviewed by
Follow-up: Have painful periods, endometriosis, swollen joints. Done with complete blood count. Taking susten. Side effect? 2 days later
Thanks, I went to a local physician and he suggested for a urine routine examination and the results (those out of range) were as follows:

Specific Gravity >=1.030
Leucocyte Esterase: Positive
Pus Cells: 5-7 WBC / HPF

The physician has precribed some medicines from his own shelf and are not branded ones, however, the fever for the first time yesterday was 98.4 in the morning and 99.1 in the evening. Today evening, I would be getting urine culture report. However, I had again 100.00 temp today morning with hot palms and face.


Answered by Dr. Richa Agarwal 2 hours later

Nice to see you again.

The reports suggest possible urinary tract infection. As your doctor already prescribed you urine culture and sensitivity test, I think you should wait for culture and sensitivity test report and take antibiotics accordingly.

Take plenty of fluids orally. Maintain proper hygiene, use cotton undergarments and take proper and healthy diet. As urinary tract infection can be easily treated, do not be concerned.

Hope I have answered your query If you are satisfied with answer kindly close the query and rate the answer or you have more query I will be happy to answer you.

Dr. Richa
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor